MAUDE Adverse Event Report: ENCORE MEDICAL L.P. MOVATION KNEE; MOVATION TIBIAL INSERT, SIZE 8, 9MM VE

ENCORE MEDICAL L.P. MOVATION KNEE; MOVATION TIBIAL INSERT, SIZE 8, 9MM VE
Model Number 292-09-708
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Second revision surgery due to the patient having an infection.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the revision detailed in this investigation occurred 5.2 months apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
MOVATION KNEE
Common Device Name
MOVATION TIBIAL INSERT, SIZE 8, 9MM VE
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8271537
Report Number1644408-2019-00068
Device Sequence Number1556822
Product Code OIY
UDI-Device Identifier00888912112437
UDI-Public(01)00888912112437
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121727
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number292-09-708
Device Catalogue Number292-09-708
Device Lot Number328N1007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/05/2019
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age80 YR